Alert archive / Wisconsin / Gale Warnings in 2009
Gale Warning 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Mar 8, 2009, 3:52 AM CDT. It took effect at Mar 8, 2009, 5:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 3:52 AM CDT (08:52 UTC)
- In effect from
- Mar 8, 2009, 5:00 PM CDT
- Expired
- Mar 8, 2009, 11:42 PM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
932 WHUS73 KMKX 080852 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 352 AM CDT SUN MAR 8 2009 ...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON AND TONIGHT... .STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI TO SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...BRISK NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE MONDAY MORNING. LMZ643-644-081700- /O.CAN.KMKX.MF.Y.0001.000000T0000Z-090308T1200Z/ /O.EXT.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/ /O.NEW.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 352 AM CDT SUN MAR 8 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-081700- /O.CON.KMKX.MF.Y.0001.000000T0000Z-090308T1200Z/ /O.EXT.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/ /O.NEW.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 352 AM CDT SUN MAR 8 2009 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. LIGHT WINDS AND ABUNDANT LOW-LEVEL MOISTURE ALONG WITH COOL TEMPERATURES OVER THE WATER HAVE PRODUCED DENSE FOG. VISIBILITIES WILL FALL TO 1/4 MILE EARLY THIS MORNING...UNTIL NORTHEAST WINDS BEGIN TO INCREASE JUST AFTER SUNRISE. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ
4 follow-up statements
685 WHUS73 KMKX 081204 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 704 AM CDT SUN MAR 8 2009 ...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON AND TONIGHT... .STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI TO SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...BRISK NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE MONDAY MORNING. LMZ645-646-082015- /O.EXP.KMKX.MF.Y.0001.000000T0000Z-090308T1200Z/ /O.CON.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/ /O.CON.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 704 AM CDT SUN MAR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. VISIBILITIES HAVE IMPRIVED A LITTLE AS NORTHEAST WINDS BEGIN TO INCREASE. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-082015- /O.CON.KMKX.SC.Y.0021.090308T1500Z-090308T2200Z/ /O.CON.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 704 AM CDT SUN MAR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE THEN EXPECTED DURING THE DAY ON SUNDAY ACROSS THE NEARSHORE WATERS. WAVES OF 3 TO 6 FEET SHOULD RESULT FROM THE ONSHORE WINDS. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ
264 WHUS73 KMKX 081507 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1007 AM CDT SUN MAR 8 2009 ...BRISK ONSHORE WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON AND TONIGHT... .STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM NORTHERN MISSOURI TO SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...BRISK NORTHEAST WINDS WILL OCCUR ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE MONDAY MORNING. LMZ643>646-082315- /O.CON.KMKX.SC.Y.0021.000000T0000Z-090308T2200Z/ /O.CON.KMKX.GL.W.0004.090308T2200Z-090309T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1007 AM CDT SUN MAR 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY ACROSS THE NEAR SHORE WATERS...CREATING WAVES OF 3 TO 6 FEET. THE WINDS AND WAVES WILL INCREASE TO GALES TO 35 KNOTS BY EARLY THIS EVENING...THEN WILL SUBSIDE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRUESKE
342 WHUS73 KMKX 090025 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 725 PM CDT SUN MAR 8 2009 ...GALE FORCE WINDS AND HIGH WAVES EXPECTED TONIGHT... .STRONG LOW PRESSURE WILL MOVE NORTHEAST FROM SOUTHERN LOWER MICHIGAN THIS EVENING. AS A RESULT...NORTHEAST GALES WILL BECOME NORTHWEST ACROSS THE WESTERN SHORE OF LAKE MICHIGAN. HIGH WAVES WILL ACCOMPANY THE WINDS. THE WINDS AND WAVES SHOULD SUBSIDE MONDAY MORNING. LMZ643>646-090600- /O.CON.KMKX.GL.W.0004.000000T0000Z-090309T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 725 PM CDT SUN MAR 8 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. BRISK NORTHEAST GALES TO 35 KNOTS WILL VEER NORTHWEST THIS EVENING...THEN SUBSIDE MONDAY MORNING. THE GALES WILL PRODUCE LARGE WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM
269 WHUS73 KMKX 090442 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1142 PM CDT SUN MAR 8 2009 ...GUSTY NORTHWEST WINDS OVERNIGHT... .LOW PRESSURE CONTINUES TO PULL AWAY FROM THE WESTERN GREAT LAKES...WITH GUSTY NORTHWEST WINDS SLOWLY EASING. WINDS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH THE EARLY OVERNIGHT HOURS. LMZ643>646-090900- /O.CAN.KMKX.GL.W.0004.000000T0000Z-090309T0600Z/ /O.NEW.KMKX.SC.Y.0022.090309T0442Z-090309T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1142 PM CDT SUN MAR 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. GUSTY NORTHWEST WINDS OF 15 TO 25 KNOTS WILL SLOWLY EASE OVERNIGHT. LARGE WAVES WILL BE PRODUCED BY THE BRISK WINDS...AND WILL BE SLOWER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Mar 8, 3:40 AM CDT, 12 minutes earlier.
Area forecast discussion, Mar 8, 3:40 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CDT SUN MAR 8 2009
.DISCUSSION...FORECAST FOCUS ON A MESS OF A FORECAST TODAY...
FOLLOWED BY ANOTHER STRONG SYSTEM FOR TUESDAY.
.SYNOPSIS...
MAIN FORECAST HEADACHE THIS GO AROUND IS ANOTHER WINTER STORM THAT
MAY OR MAY NOT MATERIALIZE. AT 08Z...RADAR INDICATES A FAIRLY
EXTENSIVE AREA OF MODERATE TO HEAVY RAIN AND THUNDERSTORMS FROM
NORTHERN ILLINOIS SOUTHWEST TO NORTHEASTERN KANSAS. THIS WHOLE
REGION OF HEAVY RAINFALL/THUNDERSTORM ACTIVITY IS TRACKING
NORTHEAST TOWARD SOUTHERN WI.
.SHORT TERM...TODAY THROUGH MONDAY.
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL EVOLUTION OF
THIS SYSTEM. VIGOROUS SYSTEM WILL BRING STRONG Q-VECTOR
CONVERGENCE AT ALL LEVELS...STRONG OMEGA...A 50-60 KNOT
LLJ...STRONG SLOPING FRONTOGENESIS...AND COUPLED UPPER LEVEL JETS
AROUND 18Z. CONDITIONS ARE SETTING UP FOR HEAVY PRECIP.
THERE ARE SEVERAL SMALL SCALE FEATURES THAT HAVE VERY LARGE
IMPLICATIONS ON THE FORECAST...HOWEVER. ONE FEATURE BEING THE
BOUNDARY LAYER. TEMPERATURES AT 07Z HAVE FALLEN BELOW FREEZING
OVER MUCH OF THE NORTHWEST CWA...AND MODELS SHOW THIS. H85
TEMPERATURES ARE ABOVE ZERO OVER THE ENTIRE CWA THIS
MORNING...WITH RAPID COOLING DURING THE LATE MORNING AND AFTERNOON
FROM WEST TO EAST. AS A RESULT...I EXPECT A MIX OF RAIN AND SLEET
OVER THE NORTHWEST THIS MORNING...POSSIBLY MIXED WITH SOME ZR IF
SURFACE TEMPS REMAIN BELOW FREEZING....GRADUALLY CHANGING TO ALL
SNOW AS MID LEVEL TEMPERATURES COLLAPSE.
ANOTHER SMALL SCALE FEATURE THAT HAS HUGE IMPLICATIONS ON THE
FORECAST IS HOW MUCH OF A ROLE DYNAMICAL COOLING WILL PLAY IN
DETERMINING PRECIPITATION TYPE. GIVEN THE CONVECTIVE POTENTIAL
WITH SUCH A DYNAMIC SYSTEM...THINK SOME DYNAMICAL COOLING WILL
TAKE PLACE. THE AREA MOST LIKELY TO EXPERIENCE A LARGE IMPACT FROM
THIS WILL BE OVER CENTRAL SECTIONS OF THE CWA WHERE THE
RAIN/SNOW/SLEET LINE WILL EXIST. IF THIS DOES PAN OUT...THE
RAIN/SNOW/SLEET LINE WILL SHIFT EAST QUICKER.
WHERE SNOW FALLS IT WILL BE HEAVY AT TIMES...WITH EMBEDDED
THUNDERSTORMS ALSO POSSIBLE. HOWEVER...WITH WET GROUND CURRENTLY
IN PLACE...AND LOW SNOW RATIOS OF 8 OR 9:1 AS SUGGESTED BY THE
ROEBBER TECHNIQUE...DON/T THINK SNOW ACCUMULATIONS WILL REACH
WARNING CRITERIA IN THIS CRITICAL 4 TO 5 HOUR WINDOW...EXCEPT FOR
POSSIBLY THE FAR NORTH WHERE THE SHIFT FROM RAIN TO SNOW WILL TAKE
PLACE BY EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS OVER
MARQUETTE...GREEN LAKE...AND FOND DU LAC COUNTIES WILL PROBABLY
RANGE FROM 4 TO 6 INCHES. HOWEVER...WITH THE POSSIBILITY OF
ACCUMULATING SLEET AND FREEZING RAIN AS WELL...FEEL A WINTER STORM
WARNING IS THE WAY TO GO WITH THESE COUNTIES. FARTHER SOUTH...WILL
ISSUE A WINTER WEATHER ADVISORY FOR THE TRANSITION FROM RAIN TO
SLEET THEN A PERIOD OF HEAVY SNOW. 2 TO 3 INCHES OF ACCUMULATION
CAN BE EXPECTED FROM SHEBOYGAN SOUTHWEST TO MADISON AND
DODGEVILLE...WITH LOCALLY HIGHER AMOUNTS DUE TO CONVECTIVE
BURSTS.
FARTHER SOUTH AND EAST...IT WILL BE MAINLY A RAIN/THUNDERSTORM EVENT
UNTIL VERY LATE AFTERNOON WHEN PRECIP MAY TRANSITION TO A BRIEF
PERIOD OF SLEET OR SNOW. LITTLE ACCUMULATION IS EXPECTED NEAR THE
MILWAUKEE AREA. MAIN THREAT IN THIS AREA WILL BE HEAVY RAIN. 00Z
GFS AND NAM SHOW WIDESPREAD RAIN AMOUNTS OF 1.25 TO 1.75 INCHES.
SINCE 6-HOURLY FLASH FLOOD GUIDANCE IS ONLY 1 TO 2 INCHES ACROSS
MUCH OF SOUTHERN WI...WILL ISSUE A FLASH FLOOD WATCH FOR TODAY
SOUTHEAST OF A LINE FROM PORT WASHINGTON AND WEST BEND TO
LAFAYETTE COUNTY.
.LONG TERM...MONDAY NIGHT THROUGH NEXT WEEKEND.
ANOTHER STRONG SYSTEM WILL MAKE ITS WAY TOWARD THE MIDWEST
MONDAY NIGHT AND TUESDAY. WARM FRONT SETS UP ACROSS CENTRAL
ILLINOIS MONDAY NIGHT WITH POTENTIAL FOR ANOTHER HEAVY RAIN EVENT
SETTING UP...ESPECIALLY OVER NORTHERN ILLINOIS. IF THE FRONT
SHIFTS NORTH A BIT...THE SOUTHERN CWA COULD GET POUNDED WITH
ANOTHER 1-2 INCHES OF RAIN. AN EASTERLY FLOW OFF LAKE MICHIGAN
SHOULD LARGELY PREVENT THIS NORTHWARD TREND UNTIL LATE TUESDAY
AFTERNOON...HOWEVER.
THE MAIN SYSTEM WILL TRACK NORTHEAST ACROSS IOWA...INTO NORTHEAST
WISCONSIN TUESDAY NIGHT. THIS WILL LIKELY PLACE THE SOUTHERN
PORTIONS OF THE CWA IN THE WARM SECTOR BRIEFLY PRIOR TO THE COLD
FRONT PASSAGE AROUND MIDNIGHT TUESDAY EVENING. EXACTLY WHERE THIS
WARM FRONT ENDS UP STRONGLY INFLUENCES TEMPERATURES. IT/S THE
DIFFERENCE BETWEEN COLD EASTERLY WINDS OFF LAKE MI...OR WARM 60
DEGREE SOUTHERLY WINDS. ELEVATED CAPE VALUES OF NEARLY 1100 J/KG
AND 0-6 KM SHEAR OF NEARLY 60 KNOTS MAY SUPPORT SUPERCELLS CAPABLE
OF LARGE HAIL TUESDAY EVENING. VERY STRONG WINDS AND DRY AIR ALOFT
MAY ALSO SPELL DAMAGING WIND GUSTS. WILL RAISE THUNDERSTORM
CHANCES...BUT WON/T GO NUTS YET.
STRONG COLD FRONT RACES EAST TUESDAY NIGHT WITH VERY STRONG CAA
BEHIND IT. LOOKS LIKE VERY WINDY CONDITIONS...WITH GUSTS
APPROACHING WIND ADVISORY CRITERIA TUESDAY NIGHT AND WEDNESDAY
MORNING.
THE REMAINDER OF THE WEEK LOOKS DRY...AND MUCH COLDER THAN AVERAGE.
&&
.AVIATION...
SOME LIFR FOG/CIGS FAR SOUTHEAST. HOWEVER EAST TO NORTHEAST WINDS
STRENGTHEN WITH APPROACH OF STRONG LOW TODAY. AS RESULT THE LIFR
SHOULD IMPROVE...BUT THEN MAINLY IFR BY LATE MORNING. DEEP LAYER
UPWARD VERTICAL MOTION STRENGTHENS DURING THE LATE MORNING...WITH
FORECAST SOUNDINGS SHOWING POTENTIAL FOR A MIXTURE OF RAIN...SLEET
AND SNOW MAINLY NORTH OF MILWAUKEE AND JUST WEST AND NORTH OF
MADISON. FOR NOW...WILL JUST MENTION A MIX OF RAIN AND SNOW WITH
MVFR CONDITIONS. SOME SLEET/HAIL POTENTIAL ESPECIALLY IN HEAVIER
CONVECTION THIS AFTERNOON.
AS COLDER AIR QUICKLY MOVES INTO THE AREA DURING THE AFTERNOON...A
QUICK CHANGEOVER TO SNOW FROM WEST TO EAST CAN BE EXPECTED. IFR TO
LIFR CONDITIONS ARE POSSIBLE WITH THE SNOW...MAINLY NORTH AND WEST
OF MILWAUKEE. SNOW COULD BE MODERATE TO HEAVY FOR A SHORT TIME AT
KMSN GIVEN STRONG DEEP LAYER ASCENT AND POSSIBLE CONVECTION. KMKE
AND KENW WOULD SEE THE CHANGEOVER BY LATE AFTERNOON.
MAINLY MVFR CIGS IN LIGHT SNOW DURING THE EVENING THEN VFR AS STRONG
LOW MOVES OFF.
&&
.MARINE...PASSAGE OF STRONG LOW PRESSURE MENTIONED ABOVE WILL LEAD
TO BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS ALONG THE NEARSHORE
WATERS ON SUNDAY INCREASING TO GALES LATE AFTERNOON AND EVENING.
WAVES OF 3 TO 6 FEET LATE THIS AFTERNOON ARE EXPECTED WITH THESE
WINDS...GIVEN THE FAVORABLE NORTHEAST FETCH AND ICE FREE SHORELINE.
THUS...A SMALL CRAFT ADVISORY IS IN EFFECT MID MORNING...THEN GALE
WARNING FOR THE LATE AFTERNOON AND EVENING.
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY AGAIN TUESDAY THROUGH
WEDNESDAY...WITH ANOTHER POTENT LOW PRESSURE SYSTEM MOVING NORTHEAST
THROUGH THE REGION.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR WIZ059-060-064>072.
DENSE FOG ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ066-
070>072.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING FOR WIZ052-056>058-062-063.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 PM CDT THIS
EVENING FOR WIZ046-047-051.
LM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS
AFTERNOON FOR LMZ643>646.
GALE WARNING FROM 5 PM THIS AFTERNOON TO 1 AM CDT MONDAY FOR
LMZ643>646.
&&
SHORT/LONG TERM...BORGHOFF
AVIATION/MARINE...HENTZHazardous weather outlook, Mar 7, 10:37 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1037 PM CST SAT MAR 7 2009 WIZ046-047-051-052-056>060-062>072-090445- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1037 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT DENSE FOG WILL REDUCE VISIBILITIES TO 1/4 MILE OR LESS OVERNIGHT. LOCATIONS NORTH OF THE I-94 CORRIDOR MAY SEE PATCHY FREEZING FOG THAT COULD SLICKEN AREA ROADWAYS. RAINFALL TOTALS RANGING FROM ONE QUARTER UP TO ONE INCH HAVE ALREADY FALLEN TONIGHT...WITH MORE RAIN EXPECTED. THE COMBINATION OF THE RAINFALL...ALONG WITH RUNOFF FROM THE RECENT SNOW MELT AND THE FROZEN GROUND...MAY CAUSE LOCALIZED LOWLAND FLOODING. THE BEST CHANCE WOULD BE ACROSS AREAS NEAR THE ILLINOIS BORDER. THE FOX RIVER NEAR NEW MUNSTER IS EXPECTED TO REACH MINOR FLOOD STAGE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON...MAINLY NORTHWEST OF A MONROE...TO COLUMBUS...TO SHEBOYGAN LINE. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE IN THE WATCH AREA...WITH LIGHTER AMOUNTS TO THE EAST. SEE THE WINTER WEATHER MESSAGE PRODUCT FOR MORE INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. ANY ADDITIONAL RAINFALL EARLY SUNDAY WILL CAUSE SOME RIVERS ACROSS SOUTHERN WISCONSIN TO EXCEED BANKFULL AND FLOOD STAGE DURING THIS PERIOD. ANOTHER STRONG LOW WILL PASS NORTHEAST THROUGH WISCONSIN ON TUESDAY...BRINGING MORE RAINFALL...AND AGGRAVATING ANY FLOODING THAT IS ONGOING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WILL BE APPRECIATED. LMZ643>646-090445- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1037 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A MARINE DENSE FOG ADVISORY IS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY...FOR BRISK NORTHEAST WINDS AND HIGH WAVES. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS AGAIN TUESDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:37 PM CST | River Flood Warning | MKX | Ozaukee | 5 days |
| Mar 7, 9:28 PM CST | River Flood Watch | MKX | Iowa, Lafayette | 7 hr |
| Mar 7, 9:28 PM CST | River Flood Watch | MKX | Green | 11 hr |
| Mar 7, 9:28 PM CST | River Flood Watch | MKX | Racine | 11 hr |
| Mar 7, 9:28 PM CST | River Flood Watch | MKX | Green, Rock | 12 hr |
| Mar 7, 9:37 PM CST | Dense Fog Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 8 hr |
| Mar 7, 10:13 PM CST | Marine Dense Fog Advisory | MKX | 8 hr | |
| Mar 8, 3:51 AM CDT | Flash Flood Watch | MKX | Green, Jefferson, Kenosha, Lafayette, Milwaukee, Ozaukee and 5 more | 14 hr |
| Mar 8, 4:05 AM CDT | Winter Storm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk and 1 more | 16 hr |
| Mar 8, 4:05 AM CDT | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Iowa, Sauk, Sheboygan and 1 more | 16 hr |
| Mar 8, 5:25 AM CDT | River Flood Warning | MKX | Lafayette | 40 hr |
| Mar 8, 8:57 AM CDT | River Flood Warning | MKX | Racine | 3 days |
| Mar 8, 9:04 AM CDT | River Flood Watch | MKX | Milwaukee | 25 hr |
| Mar 8, 9:04 AM CDT | River Flood Watch | MKX | Sheboygan | 13 hr |
| Mar 8, 9:46 AM CDT | River Flood Warning | MKX | Green | 7 days |
| Mar 8, 10:05 AM CDT | River Flood Warning | MKX | Green, Rock | 5 days |
| Mar 8, 4:18 PM CDT | River Flood Watch | MKX | Rock | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.